# SDR PN1R06032016001

- Difficulty date: May 26, 2016
- Submitted: June 3, 2016
- Operation: General aviation
- Aircraft: CFUOT
- Make and model: Agusta AB139
- Aircraft serial: 31038
- Aircraft time: 1,001 hours, 2,021 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Nut
- Part number: 3G6220A02251
- Part serial: 872
- Condition: Defective
- Location: M/R Hub
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

M/R HEAD WAS REMOVED TO INSTALL A NEW SWASHPLATE BOOT, DURING REMOVAL FOUND 3 EA. RING NUT BOLTS EXTREMELY TIGHT AND 1 OF THOSE HAD SEIZED.  PROCURED NEW RING NUT AND 3 EA. NEW BOLTS AND PROCEEDED TO INSTALL.  NEARING THE FINAL TORQUE OF 55 FT/LBS, THE TORQUE APPLIED TO 1 OF THE BOLTS FELT DIFFERENT.  FURTHER INVESTIGATION REVEALED 1 BOLT WAS NOT CONTACTING THE RING, PN 3G6220A02151. THE FALSE TORQUE WAS DUE TO THE BOLT GALLING INSIDE THE MAST NUT.  UPON INSPECTION, IT APPEARS THAT THE RING NUT THREADS HAD BEEN CAD PLATED DURING MFG AND THE PLATING WAS DISPLACING AS THE TORQUE LOAD INCREASED, CAUSING AND INTERFERENCE FIT BETWEEN THE THREADS AND MATERIAL TRANSFER BETWEEN THE RING NUT AND THE BOLTS.  FOLLOWING REMOVAL OF NUT, FOUND 6 OF 12 BOLTS HAD SEIZED.
